Alert archive / North Carolina / Beach Hazards Statements in 2013

Beach Hazards Statement 13, NWS Newport/Morehead City, NC

August 19, 2013

NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 19, 2013, 11:29 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2013, 11:29 AM EDT (15:29 UTC)
Expired
Aug 19, 2013, 8:00 PM EDT
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WHUS42 KMHX 191529
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1129 AM EDT MON AUG 19 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF RODANTHE TODAY...

.LONG PERIOD SWELLS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS
TODAY ALONG AREA BEACHES NORTH OF RODANTHE TODAY.

NCZ103-200000-
/O.NEW.KMHX.BH.S.0013.130819T1529Z-130820T0000Z/
OUTER BANKS DARE-
1129 AM EDT MON AUG 19 2013

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...NORTH OF RODANTHE.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 19, 10:17 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 19, 10:17 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1017 AM EDT MON AUG 19 2013

.SYNOPSIS...
FRONT WILL MOVE NORTH INTO THE AREA TODAY AND LINGER INTO TUESDAY.
HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY...AND REMAIN THROUGH
THE WEEK. A FRONT WILL APPROACH THE AREA FRIDAY AND BE OVER THE AREA
THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM MON...BASED ON CURRENT RADAR...INCREASED POPS ACROSS
THE AREA FOR THE MORNING INTO EARLY EVENING. SHOWERS TO OUR WEST WILL
CONTINUE TO MOVE EAST INTO THE OVER COVERAGE AREA. AS WELL...THE
LINGERING FRONTAL BOUNDARY THAT HAS BEEN TO THE SOUTH...IS FINALLY
MOVING NORTH AND IS BRING SHOWERS ALONG THE SOUTHERN COUNTIES OF
CWA. MODELS CONTINUE TO SHOW A GOOD AGREEMENT WITH THE FRONTAL
BOUNDARY MOVING NORTH AND HIGH PRESSURE BUILDING IN FROM THE
WESTERN ATLANTIC. FOG AND LOW CLOUDS WILL CONTINUE TO BURN OFF
SLOWLY THIS MORNING AS THERE IS A LOT OF LOW LEVEL MOISTURE.
EXPECT...TEMPS TO REACH TO THE LOW/MID 80S.

&&

.SHORT TERM /TUESDAY/...
AS OF 300 AM MON...FRONT WILL WEAKEN/DISSIPATE THIS EVENING AS
SURFACE RIDGE BUILDS BACK OVER AREA. THIS WILL ALLOW SOUTHWEST FLOW
TO RETURN. FLOW WILL BE WEAK WITH LOOSE GRADIENT. SOME MID LEVEL
ENERGY WILL MOVE OVER THE AREA AS MID LEVEL TROUGH MOVES THROUGH
NORTH OF AREA...MAY SEE SOME SHOWERS ASSOCIATED WITH THIS ENERGY
DURING THE NIGHTTIME HOURS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 AM MONDAY...THE PATTERN THROUGH MID WEEK WILL BE
CHARACTERIZED BY A AN UPPER RIDGE BUILDING INTO THE AREA FROM THE
ATLANTIC WHILE AN UPPER TROUGH SLOWLY MOVES EAST THROUGH THE MID
WEST AND GREAT LAKES. AT THE SURFACE A QUASI-STATIONARY BOUNDARY
WILL MEANDER NORTH AND SOUTH ACROSS THE REGION WHILE DISSIPATING.
THE FRONT WILL ACT IN COMBINATION WITH AFTERNOON SEA BREEZES AND
REMNANT CONVECTIVE BOUNDARIES, AS A FOCUS OF MAINLY DIURNALLY
DRIVEN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS FOR MID
AUGUST WITH HIGHS MAINLY 85-90F AND LOWS 70-75F ACCOMPANIED BY
TYPICALLY HIGH LEVELS OF HUMIDITY.

THE MEDIUM RANGE GUIDANCE CONTINUES IN REASONABLE AGREEMENT WITH THE
UPPER TROUGH MOVING ACRS THE MOUNTAINS AND TOWARD THE EAST COAST
LATE IN THE WEEK. HOWEVER MODEL DIFFERENCES STILL EXIST WITH
REGARD TO THE STRENGTH OF THE TROUGH AND THE TIMING OF THE
ASSOCIATED SURFACE FRONT. REGARDLESS OF THESE DIFFERENCES...THERE
WILL CONTINUE TO BE A THREAT FOR PRECIPITATION THROUGH AT LEAST
SATURDAY JUST ABOUT ANYTIME BUT WILL FAVOR THE DIURNAL CYCLE FOR
THE HIGHER POPS. IF THE FRONT CAN MOVE SOUTH OF THE AREAS AS
DEPICTED IN THE GFS MODEL THEN A PERIOD OF DRY WEATHER WOULD
MATERIALIZE FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 618 AM MON...IFR/LIFR CONDITIONS CONTINUE ACROSS AREA TAFS
THIS MORNING WITH MOIST ATMOSPHERE AND LIGH NORTHEASTERLY FLOW.
AREAS OF LIGHT RAIN WEST OF THE AREA MAY AFFECT THE WESTERN TAFS
LATER THIS MORNING...WHILE SHOWERS OFFSHORE MAY MOVE INTO EASTERN
TAFS. EXPECTED CONTINUING IFR/LIFR CONDITIONS THROUGH MIDDAY. FRONT
THAT IS OFFSHORE WILL MOVE NORTH THROUGH THE AREA DURING THE
DAY...AND WILL HELP FOCUS THUNDERSTORM ACTIVITY WITH SUB VFR
CONDITIONS LIKELY IN THE PRECIPITATION.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 300 AM MONDAY...A STATIONARY FRONT WILL LINGER IN THE REGION
FINALLY DISSIPATING AROUND MID WEEK. AN AXIS OF MOISTURE OVER
THE REGION...WEAK SURFACE CONVERGENCE IN VICINITY OF THE FRONT AND
SUFFICIENT INSTABILITY WILL CONTINUE TO BRING SCT MAINLY
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE
WEEK...ALONG WITH THE USUAL CHANCES FOR LATE NIGHT FOG AND LOW
STRATUS TYPICAL OF THIS TIME OF YEAR.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 10 AM MON...LATEST BUOY OBS...INDICATE NORTHERLY 5-10 KTS OVER
THE COASTAL WATERS WITH 2-3FT SEAS WHILE THE FRONTAL BOUNDARY IS
TO THE SOUTH. THE FRONT IS EXPECTED TO MOVE NORTH TODAY...AND
WINDS WILL HAVE A SOUTHEAST FLOW BY LATE AFTERNOON/EARLY EVENING.

PREV DISC...AS OF 300 AM MON...NORTHERLY FLOW OVER THE WATERS
RUNNING AROUND 10 KNOTS WITH SEAS 2 TO 4 FEET WILL GREET THE MORNING
WITH FRONTAL BOUNDARY TO THE SOUTH OF THE WATERS. FRONT WILL MOVE
BACK NORTH DURING THE DAY...WITH WIND SWITCHING BACK TO
SOUTH/SOUTHWEST BY SUNSET. GRADIENT WILL BE LOOSE FOR WIND REMAINING
10 KNOTS OR LESS THROUGH THE DAY. SOUTHWEST FLOW WILL SHIFT TO
WESTERLY DURING THE NIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE
WATERS. AGAIN LIGHT FLOW WITH SEAS 2 TO 3 FEET.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 300 AM MONDAY...A STATIONARY FRONT WILL MEANDER ACROSS THE
WATERS THROUGH MID WEEK PRODUCING SHIFTING WINDS/VARIABLE WIND
DIRECTIONS WHILE MAINTAINING A WEAK GRADIENT ACROSS THE WATERS
AND WIND 10 KT OR LESS THROUGH WEDNESDAY. IT APPEARS THAT ATLANTIC
HIGH PRESSURE WILL BUILD OVER THE WATERS BY WEDNESDAY PRODUCING A
SOUTH TO SOUTHWEST FLOW BEGINNING ON WEDNESDAY AND CONTINUING
THROUGH THE FRIDAY. WHILE THE STRENGTH OF THIS FLOW WILL BE AROUND
10 KT THERE ARE INDICATIONS THAT A SLIGHTLY STRONGER GRADIENT LATE
THURSDAY AND THURSDAY NIGHT COULD LEAD TO THE FLOW INCREASING
BRIEFLY TO 15 KT. SEAS WILL GENERALLY BE IN THE 2-3 FT RANGE BUT
COULD INCREASE TO 3-4 FT LATE THURSDAY/THURSDAY NIGHT IF THE
STRONGER FLOW MATERIALIZES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CGG/JME
NEAR TERM...CGG/BM
SHORT TERM...CGG
LONG TERM...JME
AVIATION...CGG/JME
MARINE...CGG/JME/BM
Hazardous weather outlook, Aug 19, 4:12 AM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
412 AM EDT MON AUG 19 2013

NCZ095-098-104-200815-
CARTERET-ONSLOW-OUTER BANKS HYDE-
412 AM EDT MON AUG 19 2013

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-200815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
412 AM EDT MON AUG 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-200815-
OUTER BANKS DARE-
412 AM EDT MON AUG 19 2013

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:52 PM EDTSpecial Weather StatementMHXBeaufort, Craven, Jones, Onslow, Pitt68 min
Aug 19, 2:03 PM EDTSpecial Weather StatementMHXCarteret, Pamlico57 min

Nearby

Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.